MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD UNIVERSAL CRUCIATE RETAINING TIBIAL BEARING PROVISIONAL 10MM X 79/83MM; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. VANGUARD UNIVERSAL CRUCIATE RETAINING TIBIAL BEARING PROVISIONAL 10MM X 79/83MM; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during knee arthroplasty that the surgeon had difficulty extracting the tibial trial with the appropriate handle.The trial was then removed utilizing another device and upon inspection, the trial was identified to be cracked at the extractor hole.No adverse events were reported as a result of this malfunction.
 
Additional Manufacturer Narrative
(b)(4).The product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d4, g3, g6, h2, h3, h4, h6, h11.Visual evaluation of the returned trial identified signs of repeated use (dinged, nicked, scratched) and the opening of the extraction hole was confirmed to be deformed with a crack extending from the extraction hole to one of the anterior notches.Dimensional analysis determined that the product was conforming to print specifications where measured.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
VANGUARD UNIVERSAL CRUCIATE RETAINING TIBIAL BEARING PROVISIONAL 10MM X 79/83MM
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22725077
Report Number0001825034-2025-02367
Device Sequence Number9143935
Product Code JWH
UDI-Device Identifier00880304453555
UDI-Public(01)00880304453555(11)180417(10)ZB180401
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K113550
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-483760
Device Lot NumberZB180401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown